MAUDE Adverse Event Report: COVIDIEN 6318 SPG GZ 4X4 8 PLY STR 10'S; FIBER, MEDICAL, ABSORBENT

COVIDIEN 6318 SPG GZ 4X4 8 PLY STR 10'S; FIBER, MEDICAL, ABSORBENT
Model Number 6318
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the gauze was linting and leaving fibers all over the instruments.The customer confirmed that this happened in a surgical setting.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Forty-seven sample trays were received for the evaluation.One tray was opened and the sponges inside were unfolded.The purpose of the sponge to maintain the 4¿x4¿ form is to eliminate the sponge from linting, fraying, shredding and losing its absorbency.It is not possible to confirm the reported issue on these opened trays.Further, twenty-four of the unopened trays were evaluated.Four of these trays were opened and the sponges were dumped out, there was a piece of lint that fell out on the table.The reported condition is confirmed from these unopened samples.The definitive root cause of the reported condition could not determine at this time.The aql checks was done in the beginning, middle and end of each lot from our production.These checks are noted on the device history record.During the traying of the sponges, 50 trays were reviewed for lint and linting.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes.
 
Additional Manufacturer Narrative
Section e1 facility and address was updated to the correct information.

Brand Name
6318 SPG GZ 4X4 8 PLY STR 10'S
Common Device Name
FIBER, MEDICAL, ABSORBENT
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key8739401
Report Number1018120-2019-00369
Device Sequence Number19492435
Product Code FRL
UDI-Device Identifier10884521059092
UDI-Public10884521059092
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6318
Device Catalogue Number6318
Device Lot Number19A070062
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer06/20/2019
06/20/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/25/2019
11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1